Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 11, 2015, 11:24 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2015, 11:24 AM CDT (16:24 UTC)
- Expired
- Jul 11, 2015, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 11:48 AM CDT | FLASH FLOOD | Mount Pleasant, IA | SEVERAL LOCATIONS IN TOWN WHERE ROADS ARE BEING BARRICADED AND CLOSED DUE TO DEEP WATER OVER THEM |
| Jul 11, 11:55 AM CDT | FLASH FLOOD | Burlington, IA | WATER OVER NUMEROUS ROADS OVER 6 INCHES DEEP...SOME FLOWING IN LOCATIONS. AT LEAST ONE VEHICLE STALLED IN FLOOD WATER IN THE MIDDLE OF ROAD. |
| Jul 11, 12:28 PM CDT | HEAVY RAIN 2.61 | 1 Ese New London, IA | RAINFALL WITH MORNING STORMS...IN THE PAST 9 HOURS. |
| Jul 11, 12:30 PM CDT | HEAVY RAIN 2.74 | 2 Sw New London, IA | TOTAL SINCE 547 AM. FROM 547 AM UNTIL 700 AM 0.72 INCHES OF RAIN FELL. FROM 7 AM UNTIL 1230 PM 2.02 INCHES FELL. |
| Jul 11, 12:45 PM CDT | HEAVY RAIN 3.5 | 6 Wnw Burlington, IA | 7 HOUR TOTAL. 3.5 INCHES 545 AM TO 1245 PM. |
| Jul 11, 1:00 PM CDT | HEAVY RAIN 1.7 | 1 Ne Fort Madison, IA | RAINFALL THIS MORNING INTO THE EARLY AFTERNOON. |
| Jul 11, 2:20 PM CDT | HEAVY RAIN 0 | Se Mount Union, IA | SPOTTER REPORTS UNOFFICIAL RAINFALL TOTAL OF 5.25 INCHES WITH A SMALL TUBE GAGE. ANKLE DEEP FLOODING IN BACK YARDS. DITCHES FULL. EARLIER ABOUT 3 INCHES OF WATER WAS COVERING STREETS IN TOWN. THERE WAS HEAVY RAIN NONSTOP FOR ABOUT AN HOUR. WATER POURING OUT OF |
| Jul 11, 3:05 PM CDT | HEAVY RAIN 1.63 | Montrose, IA | RAINFALL FROM LAST NIGHT THROUGH NOON TODAY. |
| Jul 11, 3:15 PM CDT | HEAVY RAIN 2.62 | 3 Sse Mediapolis, IA | 5 HOUR RAINFALL TOTAL BETWEEN 2.50 AND 2.74 INCHES. |
| Jul 11, 4:00 PM CDT | HEAVY RAIN 1.8 | Augusta, IA | 24 HOUR TOTAL. |
| Jul 11, 4:00 PM CDT | HEAVY RAIN 2.47 | Burlington Regional Air, IA | DAILY RAINFALL TOTAL. RAIN ALL FELL IN 8 HOURS BETWEEN 5 AM AND 1 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WGUS53 KDVN 111624
FFWDVN
IAC057-087-111-112230-
/O.NEW.KDVN.FF.W.0018.150711T1624Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CDT SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DES MOINES COUNTY IN SOUTHEASTERN IOWA...
LEE COUNTY IN SOUTHEASTERN IOWA...
HENRY COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 530 PM CDT SATURDAY
* AT 1123 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
THUNDERSTORMS WILL CONTINUE TO MOVE OVER THIS AREA THROUGH EARLY
AFTERNOON...WITH ADDITIONAL RAINFALL OVER 1 INCH LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MOUNT PLEASANT...OQUAWKA...
NAUVOO...WEST BURLINGTON...NEW LONDON...MEDIAPOLIS...WINFIELD...
WEST POINT...DANVILLE...DONNELLSON...MONTROSE...SALEM...
MIDDLETOWN...FRANKLIN...ST. PAUL...MOUNT UNION AND GULF PORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
4056 9169 4061 9172 4079 9172 4116 9148
4116 9137 4108 9137 4107 9095 4105 9094
4092 9096 4082 9109 4067 9112 4061 9134
4055 9141 4049 9136 4040 9137 4038 9142
$$
ERVIN3 follow-up statements
337
WGUS73 KDVN 111706
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1206 PM CDT SAT JUL 11 2015
IAC057-087-111-112230-
/O.CON.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-LEE IA-HENRY IA-
1206 PM CDT SAT JUL 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
SATURDAY FOR DES MOINES...LEE AND HENRY COUNTIES...
AT 1205 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING FLASH FLOODING IN BURLINGTON. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING HAS BEEN ALSO REPORTED IN MT
PLEASANT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEOKUK...FORT MADISON...MOUNT PLEASANT...BURLINGTON...SAWYER...WEST
BURLINGTON...LOWELL...NEW LONDON...MEDIAPOLIS...WINFIELD...WEST
POINT...DONNELLSON...NEW BOSTON...MONTROSE...DANVILLE...CROTON...
MIDDLETOWN...DENMARK...SALEM...FRANKLIN...MOUNT UNION...PILOT
GROVE...ST. PAUL...BURLINGTON REGIONAL AIRPORT...SPRING GROVE...
SANDUSKY...MOOAR...FORT MADISON MUNICIPAL ARPT...MOUNT PLEASANT
MUNICIPAL ARPT AND BEAVERDALE.
ADDITIONAL RAINFALL AMOUNTS OF AROUND HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER FIND ANOTHER ROUTE
OVER HIGHER GROUND.
&&
LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
4056 9169 4061 9172 4079 9172 4116 9148
4116 9137 4108 9137 4107 9095 4105 9094
4092 9096 4082 9109 4067 9112 4061 9134
4055 9141 4049 9136 4040 9137 4038 9142
$$
ERVIN918
WGUS73 KDVN 112107
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 PM CDT SAT JUL 11 2015
IAC087-112115-
/O.CAN.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IA-
407 PM CDT SAT JUL 11 2015
...THE FLASH FLOOD WARNING FOR HENRY COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. ADDITIONAL
STORMS LATER THIS EVENING MAY BRING A NEW THREAT FOR FLASH FLOODING.
SHOULD THAT OCCUR...A NEW WARNING WOULD BE ISSUED.
LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
4056 9169 4061 9172 4079 9172 4078 9148
4079 9135 4105 9135 4107 9095 4105 9094
4092 9096 4082 9109 4067 9112 4061 9134
4055 9141 4049 9136 4040 9137 4038 9142
$$
IAC057-111-112230-
/O.CON.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-LEE IA-
407 PM CDT SAT JUL 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
SATURDAY FOR DES MOINES AND LEE COUNTIES...
AT 405 PM CDT...DOPPLER RADAR INDICATED TWO THUNDERSTORMS WITH HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS ALREADY OCCURRING. ON STORM WAS LOCATED IN
NORTHERN DES MOINES COUNTY...WHILE ANOTHER IN LEE COUNTY. BOTH OF
THESE STORMS ARE PRODUCING HEAVY RAIN IN A NARROW AXIS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEOKUK...FORT MADISON...BURLINGTON...SAWYER...WEST BURLINGTON...
MEDIAPOLIS...WEST POINT...DONNELLSON...NEW BOSTON...MONTROSE...
DANVILLE...CROTON...MIDDLETOWN...DENMARK...FRANKLIN...PILOT GROVE...
ST. PAUL...BURLINGTON REGIONAL AIRPORT...SPRING GROVE...SANDUSKY...
MOOAR...FORT MADISON MUNICIPAL ARPT...BEAVERDALE...KOSSUTH...
DODGEVILLE...SPERRY...KINGSTON...CHARLESTON...ARGYLE AND PRIMROSE.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA UNDER THE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
4056 9169 4061 9172 4079 9172 4078 9148
4079 9135 4105 9135 4107 9095 4105 9094
4092 9096 4082 9109 4067 9112 4061 9134
4055 9141 4049 9136 4040 9137 4038 9142
$$
ERVIN636
WGUS73 KDVN 112224
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT SAT JUL 11 2015
IAC057-111-112234-
/O.EXP.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-LEE IA-
524 PM CDT SAT JUL 11 2015
...THE FLASH FLOOD WARNING FOR DES MOINES AND LEE COUNTIES WILL
EXPIRE AT 530 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. ADDITIONAL THUNDERSTORMS MAY FORM LATER THIS EVENING AND
OVERNIGHT...WHICH MAY BRING THE THREAT OF ADDITIONAL FLASH FLOODING.
LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
4056 9169 4061 9172 4079 9172 4078 9148
4079 9135 4105 9135 4107 9095 4105 9094
4092 9096 4082 9109 4067 9112 4061 9134
4055 9141 4049 9136 4040 9137 4038 9142
$$
ERVINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:54 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 7:54 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 754 AM CDT SAT JUL 11 2015 .UPDATE... ISSUED AT 743 AM CDT SAT JUL 11 2015 INCOMING MORNING RAINFALL REPORTS HAVE SEVERAL SITES REPORTING 0.5 TO OVER 1 INCH OF RAIN WITH THE CONVECTIVE COMPLEX ACROSS THE SOUTH HALF OF THE AREA. THE FORECAST HAS BEEN REVISED TO INCREASE RAINFALL AMOUNTS SIGNIFICANTLY THIS MORNING ALONG WITH LOWERING TEMPERATURES SLIGHTLY. THE RAIN FROM THIS COMPLEX IS MOISTENING THE GROUND FOR LATER RAINFALL THIS AFTERNOON. RAINFALL LATER TODAY AND ESPECIALLY TONIGHT HAS THE POTENTIAL TO BE HEAVY. HOWEVER...THE FORCING IS MORE ON THE MESOSCALE INSTEAD OF SYNOPTIC SCALE SO THE HEAVIER RAINFALL IS EXPECTED TO BE MORE LOCALIZED. THIS SITUATION MAKES IT QUITE DIFFICULT TO PIN DOWN A THREAT AREA. THESE CONCERNS WILL BE PASSED TO THE ONCOMING SHIFT FOR A RE- EVALUATION OF THE HEAVY RAIN THREAT. && .SYNOPSIS... ISSUED AT 248 AM CDT SAT JUL 11 2015 06Z SFC DATA HAS AN INFERRED FRONTAL BOUNDARY FROM NORTHERN KANSAS INTO WESTERN KENTUCKY WITH HIGH PRESSURE OVER THE OHIO VALLEY. DEW POINTS WERE IN THE 50S TO LOWER 60S ACROSS THE OHIO VALLEY AND GREAT LAKES WITH MID 60S AND INTO THE 70S FROM THE FRONTAL BOUNDARY ON SOUTH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 248 AM CDT SAT JUL 11 2015 THE EXPECTED NOCTURNAL THUNDERSTORM COMPLEX HAS TAKEN A BIT LONGER TO DEVELOP BUT IS SLOWLY GROWING UPSCALE FROM SOUTHWEST IOWA INTO NORTHERN MISSOURI. THIS COMPLEX SHOULD CONTINUE TO GROW UPSCALE THROUGH SUNRISE AND SLOWLY MOVE EAST NORTHEAST. AHEAD OF THE COMPLEX WAS A WING OF ELEVATED SHOWERS AND A FEW THUNDERSTORMS. THIS WING OF CONVECTION WAS HAVING TROUBLE MAINTAINING ITSELF IN THE DRIER AIR AND WEAKER FORCING. AFTER SUNRISE THE SOUTHERN IOWA COMPLEX WILL SLOWLY MOVE INTO THE AREA AND GRADUALLY WEAKEN AS THE OVERALL FORCING DECREASES. THE BETTER RAIN COVERAGE WILL BE ACROSS THE SOUTH HALF. BOUNDARIES LEFT OVER FROM THIS COMPLEX WILL COMBINE WITH DIFFERENTIAL HEATING DURING THE DAY TO ALLOW ISOLATED TO SCATTERED CONVECTION TO PERSIST INTO THE AFTERNOON HOURS. BY LATE AFTERNOON AND INTO THE EARLY EVENING HOURS...AREAL COVERAGE OF STORMS WILL BE ON THE INCREASE WITH AN APPROACHING UPPER LEVEL DISTURBANCE. A NEW THUNDERSTORM COMPLEX WILL DEVELOP AND GROW UPSCALE THROUGH MIDNIGHT FROM EASTERN IOWA INTO NORTHERN ILLINOIS AS FORCING/MOISTURE INCREASE. IF THE MODELS ARE CORRECT...PWATS WILL BE 1.6 TO 1.9 INCHES SUGGESTING SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THE GEM IS SUGGESTING THE POTENTIAL FOR STORMS TO RE- DEVELOP AND MOVE OVER THE SAME AREAS. IF THIS DOES OCCUR...THEN RAINFALL WOULD BE EXCESSIVE. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 248 AM CDT SAT JUL 11 2015 MAIN FORECAST CONCERNS IN THE LONG TERM ARE THREEFOLD: HEAVY RAIN...SEVERE WEATHER AND EXTREME HEAT SUNDAY AND MONDAY...COOLER TEMPS WITH A LIMITED STORM THREAT TUESDAY AND WEDNESDAY...THEN AN INCREASED THREAT OF HEAVY RAIN AND SEVERE WEATHER AGAIN THURSDAY. WHILE BOTH SEVERE WEATHER AND HEAVY RAIN ARE INDICATED AS THREATS BY THE 00Z MODELS SUNDAY INTO MONDAY...WITH HIGH PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 2 INCHES THROUGH THE PERIOD...HEAVY RAIN WOULD BE THE PREDOMINATE THREAT. EXTREME CAPE VALUES LIKELY REFLECT NAM AND GFS EXAGGERATION OF LOW-LEVEL MOISTURE FIELDS... AND THE ECMWF LOOKS MORE REASONABLE IN THIS REGARD (WHICH IS STILL PLENTY SUFFICIENT TO SUPPORT A SEVERE WIND THREAT). THUNDERSTORMS FROM SATURDAY NIGHT WILL LINGER SUNDAY...THEN AN MCS EMBEDDED IN NORTHWEST FLOW WITH DECENT UPPER LEVEL SUPPORT IS SHAPING UP FOR SUNDAY NIGHT AND MONDAY. THE LOCATION OF THE WARM FRONT WILL KEY THE AREA MOST UNDER THREAT...AND AT THIS TIME... THAT WOULD APPEAR TO BE THE NORTHEAST PART OF THE CWA MAINLY NEAR AND TO THE NORTH AND EAST OF THE QUAD CITIES. TEMPERATURES WILL RAMP UP INTO THE LOWER 90S ACROSS THE SOUTHWEST PORTION OF THE CWA SUNDAY AND MONDAY...AND DEW POINTS ARE FORECAST WELL INTO THE 70S...EVEN LOWER 80S. THE NAM AND GFS DEW POINTS APPEAR TOO HIGH AND HAVE BEEN TRIMMED BACK IN THE GRIDS ACCORDINGLY. BUT EVEN WITH THIS CHANGE...APPARENT TEMPERATURES ARE STILL PROGGED TO EXCEED 100 DEGREES IN THE SOUTHWEST SUNDAY AND MONDAY AFTERNOONS. THIS MAY NECESSITATE A HEAT HEADLINE UNLESS MODEL DEW POINTS ARE SERIOUSLY OVERDONE...IN WHICH CASE APPARENT TEMPERATURES ARE FORECAST TOO HIGH. AT ANY RATE...IT SHOULD BE THE HOTTEST AND MOST HUMID WEATHER SO FAR THIS SUMMER. PRECIP CHANCES DIMINISH TUESDAY INTO WEDNESDAY AS THE AFOREMENTIONED UPPER LEVEL SYSTEM PUSHES A COLD FRONT THROUGH THE AREA. THIS WILL TAKE THE EDGE OFF THE HEAT FOR THE REMAINDER OF THE WEEK BUT DEW POINTS WILL CONTINUE ON THE HUMID SIDE. BOTH THE GFS AND ECMWF INDICATE PASSAGE OF A LATE WEEK UPPER LEVEL TROUGH...AND THE 00Z ECMWF HAS JUST COME IN LINE WITH THE GFS TIMING FOR THURSDAY. PWS...CAPE AND SHEAR ALL LOOK SUFFICIENT TO EXPECT A RETURN OF THE HEAVY RAIN AND SEVERE WEATHER THREAT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 646 AM CDT SAT JUL 11 2015 A CONVECTIVE COMPLEX WILL CONTINUE TO MOVE EAST NORTHEAST ACROSS EASTERN IOWA AND NORTHERN ILLINOIS THROUGH 18Z/11 AND SLOWLY DISSIPATE. MVFR WITH BRIEF IFR CONDITIONS WITH TSRA CAN BE EXPECTED. AFT 18Z/11 CONDITIONS WILL IMPROVE TO MVFR/VFR WITH DIURNAL TSRA DEVELOPING. AFT 00Z/12 TSRA WILL SLOWLY EVOLVE INTO ANOTHER CONVECTIVE COMPLEX ACROSS IOWA/ILLINOIS WITH THE POTENTIAL FOR MVFR/IFR CONDITIONS DEVELOPING. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...08 SHORT TERM...08 LONG TERM...WOLF AVIATION...08
Hazardous weather outlook, Jul 11, 4:40 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT SAT JUL 11 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA. THERE IS A LOW RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. IF SEVERE STORMS WOULD DEVELOP...THE PRIMARY THREAT WOULD BE DAMAGING WINDS. A BIGGER CONCERN FOR TONIGHT IS THE POTENTIAL FOR HEAVY RAINFALL. ALTHOUGH NOT CERTAIN...THE POSSIBILITY DOES EXIST FOR STORMS TO DEVELOP AND MOVE OVER THE SAME AREAS. IF THIS SCENARIO OCCURS... RAINFALL AMOUNTS COULD BE EXCESSIVE AND POTENTIALLY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEAKENING THUNDERSTORMS EARLY SUNDAY COULD REIGNITE SUNDAY EVENING PROVIDING A LOCALIZED THREAT OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. A MORE SIGNIFICANT THREAT IS POSSIBLE DURING THE OVERNIGHT HOURS INTO MONDAY WHEN STORMS NORTHWEST OF THE AREA COULD COALESCE INTO A LINE CAPABLE OF PRODUCING DAMAGING WINDS AND HEAVY RAIN. THESE STORMS WILL CONTINUE EARLY MONDAY...THEN A SIMILAR PATTERN IS POSSIBLE WITH SEVERE STORMS REIGNITING MONDAY AFTERNOON OR EVENING. ALL OF THIS ACTIVITY WILL OCCUR IN PROXIMITY TO A WARM FRONT... THUS THE ULTIMATE LOCATION OF THAT BOUNDARY WILL INDICATE THE AREA OF HIGHEST RISK. AT THIS POINT THAT AREA APPEARS TO BE GENERALLY NORTHEAST OF A LINE FROM WATERLOO TO BURLINGTON IOWA. IN ADDITION TO THE THUNDERSTORMS...HEAT INDEX VALUES MAINLY SOUTH AND WEST OF THE QUAD CITIES ON SUNDAY AND MONDAY AFTERNOONS COULD REACH OR EXCEED 100 DEGREES. THIS WOULD BE THE FIRST EXTREME HEAT EPISODE OF THE SEASON...SO IMPACTS DUE TO HEAT STRESS TO PEOPLE WORKING OR RECREATING OUTDOORS COULD BE SIGNIFICANT IF CAUTION IS NOT EXERCISED. WHILE THUNDERSTORMS CANNOT BE RULED OUT TUESDAY AND WEDNESDAY...A MORE SIGNIFICANT THREAT OF THUNDERSTORMS IS FORECAST THURSDAY WITH BOTH LOCALLY HEAVY RAIN AND SEVERE WEATHER POSSIBLE. AT THIS POINT IT IS TOO EARLY TO PIN DOWN ANY DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RAINFALL REPORTS OVER AN INCH WILL BE APPRECIATED. 08/WOLF
In the hours before
Special weather statement, Jul 11, 10:15 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1015 AM CDT SAT JUL 11 2015 IAZ078-088-089-099-ILZ024>026-111715- LOUISA-HENRY IA-DES MOINES-LEE-MERCER-HENDERSON-WARREN- INCLUDING THE CITIES OF...WAPELLO...MOUNT PLEASANT...BURLINGTON... FORT MADISON...ALEDO...OQUAWKA...MONMOUTH 1015 AM CDT SAT JUL 11 2015 ...HEAVY RAINS THROUGH NOON... A SLOW MOVING AREA OF HEAVY RAIN...WITH SOME THUNDERSTORMS WITH BRIEF VERY HEAVY RAIN...WILL CONTINUE OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH AROUND NOON TODAY. RAINFALL THIS MORNING WILL TOTAL 1 TO 2 INCHES...RESULTING IN FULL DITCHES...AND PONDING OF WATER ON POORLY DRAINED ROADS AND PARKING LOTS. USE CAUTION WHILE DRIVING THIS MORNING...AND NEVER DRIVE THROUGH WATER OVER A ROAD. WHILE RAINS SHOULD DISSIPATE TOWARD EARLY AFTERNOON...MORE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THE STORMS TONIGHT WILL BRING THE THREAT OF FLASH FLOODING. ERVIN
Special weather statement, Jul 11, 11:17 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1117 AM CDT SAT JUL 11 2015 IAZ088-089-099-ILZ024>026-034-035-MOZ010-111800- HENRY IA-DES MOINES-LEE-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH- CLARK- INCLUDING THE CITIES OF...MOUNT PLEASANT...BURLINGTON... FORT MADISON...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... KAHOKA 1117 AM CDT SAT JUL 11 2015 ...HEAVY RAINS THROUGH NOON... A SLOW MOVING AREA OF HEAVY RAIN...WITH SOME THUNDERSTORMS CONTAINING BRIEF VERY HEAVY RAIN...WILL CONTINUE OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH AROUND NOON TODAY. RAINFALL THIS MORNING WILL TOTAL 1 TO 2 INCHES...RESULTING IN FULL DITCHES...AND PONDING OF WATER ON POORLY DRAINED ROADS AND PARKING LOTS. USE CAUTION WHILE DRIVING THIS MORNING...AND NEVER DRIVE THROUGH WATER OVER A ROAD. WHILE RAINS SHOULD DISSIPATE TOWARD EARLY AFTERNOON...MORE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THE STORMS TONIGHT WILL BRING THE THREAT OF FLASH FLOODING.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:15 PM CDT | Flash Flood Watch | DVN | Cedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more | 11 hr |
| Jul 11, 2:36 PM CDT | River Flood Warning | DVN | Lee | 4 days |
| Jul 11, 4:42 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 66 hr |
| Jul 11, 5:33 PM CDT | Flash Flood Warning | DVN | Lee | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.